Virginia, 2013Dense Fog in Virginia, December 5, 2013
December 5, 2013 · NWS LWX · 1 event in 1 county or zone
A warm front slowly moved northward across northern Maryland and northern Virginia in the early morning hours and patchy fog and drizzle led to dense fog across the region.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front slowly moved northward across northern Maryland and northern Virginia in the early morning hours and patchy fog and drizzle led to dense fog across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Dec 5, 3:42 AM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Dec 5, 3:42 AM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
342 AM EST THU DEC 5 2013
.SYNOPSIS...
A WARM FRONT WILL PASS THROUGH THE REGION THIS MORNING. A COLD
FRONT WILL MOVE INTO THE AREA TONIGHT AND IT WILL SLOWLY DROP TO OUR
SOUTH FRIDAY. HIGH PRESSURE WILL BUILD OVERHEAD SATURDAY...BUT LOW
PRESSURE WILL IMPACT THE AREA SUNDAY INTO MONDAY. CANADIAN HIGH
PRESSURE WILL RETURN FOR THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
A WARM FRONT DRAPED ACROSS CENTRAL VIRGINIA EARLY THIS MORNING WILL
SLOWLY MOVE NORTHEAST...PASSING THROUGH OUR CWA LATE THIS MORNING
AND EARLY AFTERNOON. LOW CLOUDS ALONG WITH PATCHY FOG AND DRIZZLE
ARE EXPECTED AHEAD OF THE WARM FRONT THIS MORNING. FOG MAY BE
LOCALLY DENSE ACROSS NORTHEASTERN MARYLAND.
CLOUDS WILL BREAK FOR SOME SUNSHINE THIS AFTERNOON AS THE WARM FRONT
MOVES AWAY FROM THE AREA. A SOUTHERLY FLOW BEHIND THE WARM FRONT
WILL CAUSE UNUSUALLY WARM CONDITIONS FOR THIS TIME OF YEAR. MAX
TEMPS WILL RANGE FROM THE 50S IN THE MOUNTAINS TO THE MID AND UPPER
60S ACROSS MOST OTHER LOCATIONS.
A STRONG COLD FRONT WILL TRACK THROUGH THE OHIO VALLEY THIS
AFTERNOON. SHOWERS AHEAD OF THE COLD FRONT WILL LIKELY MOVE INTO
WESTERN PORTIONS OF OUR CWA LATER THIS AFTERNOON. THE BEST CHANCE
FOR SHOWERS WILL BE ACROSS WESTERN MARYLAND AND EASTERN WEST
VIRGINIA...CLOSER TO THE FRONT. DRY CONDITIONS WILL LIKELY PERSIST
THROUGH THIS AFTERNOON FOR LOCATIONS EAST OF THE BLUE RIDGE
MOUNTAINS.
THE COLD FRONT WILL SLOWLY DROP SOUTHEAST INTO WESTERN MARYLAND
LATER THIS EVENING BEFORE EVENTUALLY APPROACHING THE CITIES OF
WASHINGTON AND BALTIMORE TOWARD DAYBREAK. WARM SOUTHERLY WINDS AHEAD
OF THE FRONT WILL CONTINUE TO CAUSE UNUSUALLY MILD CONDITIONS.
HOWEVER...NORTHWEST WINDS BEHIND THE BOUNDARY WILL CAUSE A
NOTICEABLE DROP IN TEMPERATURES. MIN TEMPS WILL RANGE FROM THE 40S
BEHIND THE COLD FRONT IN NORTHERN MARYLAND...NORTHERN VIRGINIA AND
EASTERN WEST VIRGINIA TO THE UPPER 50S AND LOWER 60S ACROSS CENTRAL
VIRGINIA AND SOUTHERN MARYLAND. A FEW SHOWERS ARE POSSIBLE TONIGHT
AS THE COLD FRONT MOVES INTO THE AREA. THE BEST CHANCE FOR SHOWERS
WILL BE ACROSS NORTHERN MARYLAND AND THE POTOMAC HIGHLANDS WHERE A
WAVE OF LOW PRESSURE ALONG THE FRONT MAY CAUSE MORE WIDESPREAD
PRECIPITATION. ELSEWHERE...MUCH OF THE TIME MAY TURN OUT DRY AND ANY
PRECIPITATION AMOUNTS WILL BE LIGHT.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
MODELS CONTINUE TO DEPICT COLD FRONT AROUND OR EAST OF I-95 CORRIDOR
FRIDAY MORNING...THEN SLOWLY PUSHING SOUTHEAST THROUGHOUT THE DAY.
ANAFRONTAL RAIN STILL EXPECTED...POTENTIALLY BECOMING HEAVIER LATE
FRIDAY AS A STRONG 90-115KT 500MB JET APPROACHES FROM THE WEST. NO
QUESTIONS REGARDING P-TYPE FRIDAY...AS THE ENTIRE CWA WILL BE ABOVE
FREEZING. HIGH TEMPS RANGE FROM THE LOW 40S OVER THE POTOMAC
HIGHLANDS TO NEAR 60 OVER THE CENTRAL PIEDMONT AND SRN MD.
SLOW SHIFT IN EWD EXTEND OF PRECIP COVERAGE FRIDAY NIGHT AS THE COLD
FRONT SAGS TO THE SOUTH AND EAST. THERE IS SOME CHANCE OF RAIN
CHANGING TO SNOW OR A WINTRY MIX LATE FRIDAY NIGHT WEST OF THE BLUE
RIDGE AS MORE COLDER AIR FILTERS IN. LOWS RANGE FROM THE LOW 20S
OVER THE POTOMAC HIGHLANDS TO THE LOW 40S EAST OF I-95.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
ON SATURDAY...THE COLD FRONT CONTINUES TO SLOWLY PUSH OFFSHORE WHILE
HIGH PRESSURE BUILDS IN FROM THE WEST. SOME LINGERING MORNING RAIN
POSSIBLE OVER PORTIONS OF THE PIEDMONT AND SRN MD. MODELS ALSO
INDICATE SOME POTENTIAL FOR BRIEF UPSLOPE SNOW OVER THE POTOMAC
HIGHLANDS WITH A NWLY FETCH OFF THE GREAT LAKES. OTHERWISE THE
REGION WILL BE IN A BRIEF REPRIEVE FROM PRECIPITATION. HIGHS RANGE
FROM THE UPPER 20S OVER THE HIGHLANDS TO THE MID 40S EAST OF THE
BLUE RIDGE.
FOR THE LATTER PART OF THE WEEKEND...HIGH PRESSURE WILL RETREAT BACK
INTO NEW ENGLAND WHILE LOW PRESSURE ORGANIZES NEAR THE GULF OF
MEXICO AND QUICKLY SHIFTS NORTHWARD TOWARDS THE GREAT LAKES. 00Z
MODELS NAM/GFS/ECMWF CONTINUE TO TREND SLOWLY WITH PRECIP ONSET
SATURDAY NIGHT. UPDATED FCST CONFINES PRECIP CHANCES TO JUST THE
SOUTHERN TIER COUNTIES OVERNIGHT...WITH POTENTIAL FOR MIXED FROZEN
PRECIPITATION.
MAIN EVENT COMES SUNDAY...WITH SIGNIFICANT MOISTURE TRANSPORT INTO
THE MID-ATLANTIC COURTESY OF A DEEP UPPER TROUGH OVER THE ROCKIES
AND UPPER LEVEL RIDGING OVER THE GULF. NOTABLE TREND ON THE 00Z
NAM/GFS/ECMWF IS A COOLER VERTICAL COLUMN...SUGGESTING GREATER
POTENTIAL THAT PRECIP MAY START OFF AS SNOW OVER MOST OF THE
FORECAST AREA...AND THEN A SLOWER WARMING AT 850MB...WHICH WOULD
DELAY ONSET OF FREEZING RAIN/SLEET. FORECAST CORRESPONDINGLY SHOWS
MIX OF SLEET/FREEZING RAIN/SNOW THROUGHOUT THE DAY SUNDAY OVER MOST
OF THE FORECAST AREA. FORECAST WILL BE REFINED IN FUTURE FORECAST
PERIODS AS RUN-TO-RUN CONSISTENCY DEVELOPS.
ON SUNDAY NIGHT...WARN ADVECTION WILL CONTINUE AS THE LOW BECOMES
MORE ORGANIZED AS IT HEADS TOWARDS THE GREAT LAKES. TEMPS WILL WARM
THROUGH THE EVENING AND OVERNIGHT HOURS...WITH PRECIP CHANGING TO
ALL RAIN ACROSS THE FORECAST AREA.
SURFACE LOW PRESSURE SLIDES EWD INTO NEW ENGLAND AND SRN CANADA
MONDAY...DRAGGING A COLD FRONT ACROSS THE AREA. WEATHER REMAINS
UNSETTLED...WITH PERIODS OF HEAVY RAIN EXPECTED DURING THE DAY AND
LIGHT SNOW POSSIBLE MONDAY NIGHT. FLOOD POTENTIAL REMAINS A
CONCERN...AS DISCUSSED IN HYDROLOGY SECTION BELOW.
HIGH PRESSURE MIGRATES ACROSS THE ERN HALF OF THE CONUS MIDWEEK NEXT
WEEK..WITH BELOW NORMAL TEMPS UNDER COLD AIR ADVECTION.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
IFR CONDITIONS AHEAD OF A WARM FRONT WILL SLOWLY GIVE WAY TO
MVFR/VFR CONDITIONS LATE THIS MORNING AND AFTERNOON. IFR CONDITIONS
MAY HOLD ON FOR A WHILE THIS AFTERNOON ACROSS KBWI AND KMTN WHERE
THE WARM FRONT WILL TAKE LONGER TO CLEAR OUT.
A SOUTHERLY FLOW IS EXPECTED TONIGHT ALONG WITH MVFR CIGS. A COLD
FRONT WILL PASS THROUGH KMRB AFTER MIDNIGHT AND IT WILL APPROACH THE
REST OF THE TERMINALS TOWARD DAYBREAK. SHOWERS ARE POSSIBLE TONIGHT
BOTH AHEAD OF AND BEHIND THE COLD FRONT. A WIND SHIFT TO THE
NORTHWEST IS EXPECTED BEHIND THE COLD FRONT.
SUB-VFR CONDITIONS LIKELY FRIDAY AND FRIDAY NIGHT WITH
RAIN...POSSIBLY HEAVY AT TIMES...AS A COLD FRONT MOVES THROUGH. VFR
LIKELY SATURDAY. SIGNIFICANT IMPACTS POSSIBLE SUNDAY WITH WINTER
PRECIPITATION...CHANGING TO RAIN SUNDAY NIGHT AND CONTINUING AS RAIN
MONDAY.
&&
.MARINE...
A WARM FRONT WILL SLOWLY MOVE NORTH AND EAST OF THE WATERS LATE THIS
MORNING AND AFTERNOON. LOW CLOUDS AND PATCHY FOG ARE EXPECTED AHEAD
OF THE WARM FRONT THIS MORNING. FOG MAY BE LOCALLY DENSE ACROSS THE
NORTHERN CHESAPEAKE BAY.
SOUTHERLY WINDS ARE EXPECTED BEHIND THE WARM FRONT THIS AFTERNOON.
WIND GUSTS WILL BE CLOSE TO SCA CRITERIA. HAVE CAPPED GUSTS AROUND
15 KNOTS FOR NOW DUE THE RELATIVELY COOLER WATERS. THE PRESSURE
GRADIENT WILL INCREASE TONIGHT AS A COLD FRONT APPROACHES FROM THE
NORTH AND WEST. THEREFORE...A SMALL CRAFT ADVISORY HAS BEEN ISSUED
FOR THE WATERS TONIGHT. HOWEVER...IT WILL BE MARGINAL DUE TO THE
RELATIVELY COOLER WATERS AND A LACK OF MIXING.
SMALL CRAFT CONDITIONS POSSIBLE LATE FRIDAY THROUGH SATURDAY
NIGHT AS A COLD FRONT MOVES THROUGH THE WATERS AND THE PRESSURE
GRADIENT INCREASES BETWEEN WAVES OF LOW PRESSURE ALONG THE FRONT
AND HIGH PRESSURE TO OUR WEST. WINDS MAY DECREASE SUNDAY AS HIGH
PRESSURE PASSES TO OUR NORTH...THEN INCREASE TO AT LEAST MARGINAL
CONDITIONS AGAIN MONDAY AS A COLD FRONT APPROACHES.
&&
.HYDROLOGY...
AN UNSETTLED WEATHER PERIOD IS IN STORE FOR THE MID-ATLANTIC REGION.
THE GOING FORECAST FOR FRIDAY IS A PERFECT HEAVY RAIN SETUP FOR
AREAS SOUTHWEST OF HERE. LOCALLY...EXPECTED RAINFALL IS ON THE ORDER
OF 0.75-1.50 INCHES...WHICH CREATES RISES OF SEVERAL FEET ON MANY OF
OUR RIVERS. FLOODING CANNOT BE RULED OUT WITH THE FRIDAY RAINS...BUT
IT IS UNLIKELY UNLESS RAINFALL IS HEAVIER THAN CURRENTLY EXPECTED.
HOWEVER...MORE PRECIPITATION IS PROJECTED OVER THE REGION SUNDAY
INTO MONDAY...AND THIS WILL LIKELY BE HEAVIER THAN THE FIRST ROUND.
GFS ENSEMBLE MEAN RAINFALL FOR BOTH EVENTS COMBINED IS CLOSE TO
THREE INCHES...WITH SOME MEMBERS SHOWING OVER 4 INCHES. GIVEN
LITTLE RECOVERY TIME IN BETWEEN EVENTS...THIS AMOUNT OF
RAINFALL...IF IT OCCURS...COULD BE SUFFICIENT TO GENERATE FLOODING
ON BOTH SMALL STREAMS AND ON THE MAINSTEM RIVERS SUNDAY THROUGH
EARLY NEXT WEEK. IF FROZEN PRECIP FALLS...THE MELTING OF IT FACTORS
INTO THE EQUATION TOO. THERE IS STILL A GREAT DEAL OF UNCERTAINTY
REGARDING WHERE THE HEAVIEST PRECIPITATION SETS UP...AND WHETHER IT
STAYS IN ONE PLACE FOR A WHILE. THIS SITUATION WILL CONTINUE TO BE
MONITORED IN THE DAYS AHEAD.
&&
.TIDES/COASTAL FLOODING...
SOUTHERLY WINDS WILL INCREASE THROUGH THIS EVENING...CAUSING TIDAL
ANOMALIES TO INCREASE. WATER LEVELS WILL COME CLOSE TO MINOR
FLOODING THRESHOLDS FOR SENSITIVE AREAS DURING THE HIGH TIDE CYCLE
THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST BEHIND A COLD FRONT
LATER FRIDAY THROUGH FRIDAY NIGHT. WATERS LEVELS WILL DECREASE
DURING THIS TIME.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY
FOR ANZ530>543.
&&
SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...KS
LONG TERM...KS
AVIATION...BJL/KS
MARINE...BJL/KS
HYDROLOGY...JE/BJL
TIDES/COASTAL FLOODING...BJLHazardous weather outlook, Dec 5, 5:07 AM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
507 AM EST THU DEC 5 2013
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
061000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
507 AM EST THU DEC 5 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
PATCHY DENSE FOG IS EXPECTED EARLY THIS MORNING...ESPECIALLY
ACROSS NORTHERN MARYLAND. VISIBILITIES WILL BE LOCALLY REDUCED TO
AROUND ONE-QUARTER MILE AT TIMES.
A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE WATERS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE WATERS
FRIDAY NIGHT THROUGH TUESDAY.
THERE IS A POTENTIAL FOR A SIGNIFICANT ICING EVENT STARTING AS
EARLY AS LATE SATURDAY NIGHT AND CONTINUING INTO EARLY MONDAY...
ESPECIALLY WEST OF I-95. PRECIPITATION MAY START OUT AS SNOW AT
THE ONSET BEFORE EVENTUALLY CHANGING OVER TO A PERIOD OF FREEZING
RAIN AND/OR SLEET. THERE IS STILL SIGNIFICANT UNCERTAINTY
REGARDING THE PRECIPITATION TYPE WITH THE EVENT. PLEASE CONTINUE
TO MONITOR THE LATEST FORECASTS.
THERE IS A POTENTIAL FOR FLOODING OF SMALL STREAMS LATE SUNDAY
INTO MONDAY...AND ON LARGER STREAMS AND RIVERS THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-061000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
507 AM EST THU DEC 5 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
PATCHY DENSE FOG IS EXPECTED EARLY THIS MORNING...ESPECIALLY
ACROSS NORTHERN MARYLAND...EXTREME NORTHERN VIRGINIA AND THE
EASTERN PANHANDLE OF WEST VIRGINIA. VISIBILITIES WILL BE LOCALLY
REDUCED TO AROUND ONE-QUARTER MILE AT TIMES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A POTENTIAL FOR A SIGNIFICANT ICING EVENT STARTING AS
EARLY AS LATE SATURDAY NIGHT AND CONTINUING INTO EARLY
MONDAY...ESPECIALLY WEST OF I-95. PRECIPITATION MAY START OUT AS
SNOW AT THE ONSET BEFORE EVENTUALLY CHANGING OVER TO A PERIOD OF
FREEZING RAIN AND/OR SLEET. THERE IS STILL SIGNIFICANT UNCERTAINTY
REGARDING THE PRECIPITATION TYPE WITH THE EVENT. PLEASE CONTINUE
TO MONITOR THE LATEST FORECASTS.
THERE IS A POTENTIAL FOR FLOODING OF SMALL STREAMS LATE SUNDAY
INTO MONDAY...AND ON LARGER STREAMS AND RIVERS THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 5, 3:24 AM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
324 AM EST THU DEC 5 2013
MDZ004>007-010-011-014-051300-
FREDERICK MD-CARROLL-NORTHERN BALTIMORE-HARFORD-HOWARD-
SOUTHERN BALTIMORE-ANNE ARUNDEL-
INCLUDING THE CITIES OF...FREDERICK...WESTMINSTER...COLUMBIA...
BALTIMORE...ANNAPOLIS
324 AM EST THU DEC 5 2013
...PATCHY DENSE FOG THIS MORNING...
PATCHY DENSE FOG IS EXPECTED OVER PORTIONS OF NORTH-CENTRAL AND
NORTHEASTERN MARYLAND EARLY THIS MORNING. VISIBILITIES WILL BE
LOCALLY REDUCED TO AROUND ONE-QUARTER MILE AT TIMES. DRIVERS
SHOULD BE PREPARED FOR SUDDEN REDUCTIONS IN VISIBILITY WHEN
TRAVELING. USE LOW BEAM HEADLIGHTS AND REDUCE SPEED.
Dense Fog, Frederick
- When
- December 5, 5:30 AM EST to 8:45 AM EST
- Where
- Frederick forecast zone
- Reported by
- AWOS
- Coordinates
- 39.195, -78.213 (the zone’s center; the record gives no point)
Visibility of a quarter mile or less was reported at Winchester Airport.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Texas, December 5 to 6, 20138 deaths · 376 injured · $50 million · 28 events
- Winter Storm and Winter Weather in Arkansas, December 5 to 6, 20131 death · 1 injured · $26 million · 45 events
- High Wind and Frost and Freeze in California, December 5 to 10, 2013$440 million · 86 kt wind · 7 events
- Ice Storm and Winter Storm in Texas, December 5 to 6, 20131 death · 2 injured · 10 events
- Ice Storm and Winter Storm in Oklahoma, December 5 to 6, 2013$3.3 million · 23 events
- Ice Storm and Winter Storm in Arkansas, December 5 to 6, 2013$1.9 million · 7 events
- Flooding and Heavy Rain in Kentucky, December 5 to 7, 2013$66,000 · 33 events
- Winter Storm in Kentucky, December 5 to 6, 2013$70,000 · 22 events
- Frost and Freeze in Arizona, December 5 to 11, 2013$100,000 · 1 event
- Frost and Freeze in Nevada, December 5 to 10, 2013$100,000 · 1 event
- Ice Storm in Oklahoma, December 5 to 6, 2013$100,000 · 1 event
- Winter Storm and Winter Weather in Oklahoma, December 5 to 6, 201334 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 491695.